MAUDE Adverse Event Report: DEPUY MITEK LLC US OMNISPAN MENISCAL REPAIR, 0DEG; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US OMNISPAN MENISCAL REPAIR, 0DEG; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 228140
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The complaint needle was received and evaluated.Visual inspection of the needle revealed the needle was bent at an unintended angle.The deployment rod of the applier was jammed inside the needle, causing the needle to be stuck on the applier.A greater amount of force was required to remove the needle from the applier.Further inspection revealed that both implants were absent from the needle.The bent needle can be attributed to excessive force on the device while attempting to maneuver it into position or the customer attempting remove the stuck needle from the applier with excessive force.Review of the device history record indicated that this batch of product was processed without incident; therefore there is no evidence of manufacturing anomalies on the paperwork reviewed.Further, a review into the depuy synthes mitek complaints system revealed 2 other dissimilar complaints for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unspecified surgical procedure, it was observed that the applicator on the omnispan meniscal repair, 0 deg device did not fire the second stitch.It was reported that the first implant was left implanted, no problem related to the first fire.It was necessary to open a new suture to complete the procedure.According to the reporter, in order to solve the problem, it was necessary to open new suture.It was reported that when changing the load, the same problem occurred and it continued not firing the second point.It was reported that the surgeon had enough experience with handling the product requested authorization to send the product for analysis.There was no harm to the patient and the surgery did not exceed time longer than 30 minutes.It was reported that the same location on the meniscus was used to complete the procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
OMNISPAN MENISCAL REPAIR, 0DEG
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8271299
Report Number1221934-2018-53293
Device Sequence Number1685791
Product Code MAI
UDI-Device Identifier10886705010028
UDI-Public10886705010028
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue Number228140
Device Lot Number3759694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2017
Initial Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1